MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 4 MM, 70°, CONNECTOR FOR LIGHT GUIDE ON TOP, AUTOCLAVABLE; RIGID RHINOSCOPE

OLYMPUS WINTER & IBE GMBH TELESCOPE, 4 MM, 70°, CONNECTOR FOR LIGHT GUIDE ON TOP, AUTOCLAVABLE; RIGID RHINOSCOPE
Model Number WA96206A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device inspection, the light guide lens on the rigid rhinoscope exhibited misaligned glass and was damaged.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
Correction is being made to previously submitted g3: date received, by manufacturer.Which, was not late.The correct date was 05/13/2024.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the following led to the malfunction: excessive force as a result of an impact or a fall on the distal end of the optics.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE, 4 MM, 70°, CONNECTOR FOR LIGHT GUIDE ON TOP, AUTOCLAVABLE
Common Device Name
RIGID RHINOSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19341078
Report Number9610773-2024-01264
Device Sequence Number13003352
Product Code EOB
UDI-Device Identifier04042761070089
UDI-Public04042761070089
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K944072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberWA96206A
Device Lot Number800077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer05/17/2024
09/12/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date05/20/2024
09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS EXERA III VIDEO SYSTEM CENTER - CV-190
Patient SexUnknown